Ice Storm, Iosco
- When
- April 11, 3:00 PM EST to April 12, 3:00 AM EST
- Where
- Iosco forecast zone
- Property damage
- $40,000
- Reported by
- Trained Spotter
- Coordinates
- 44.301, -83.514 (the zone’s center; the record gives no point)
A large and complex low pressure system lifted toward the southern and western Great Lakes region, bumping into high pressure over northern Ontario and Quebec. The high helped anchor cold air in place at low levels, while warm and moist air surged in aloft ahead of the low.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS APX wrote it up.
A large and complex low pressure system lifted toward the southern and western Great Lakes region, bumping into high pressure over northern Ontario and Quebec. The high helped anchor cold air in place at low levels, while warm and moist air surged in aloft ahead of the low. This resulted in a wide mix of wintry precipitation, developing on the afternoon of the 11th, and ending late that night. Eastern Upper Michigan was far enough north to get mostly snow, with up to nine inches measured in Pickford. In northern Lower, snow transitioned to sleet and freezing rain, and in some places to just rain before dwindling. Ice amounts were substantial near Saginaw Bay, with 3/4 of an inch of ice in parts of Gladwin County. Trees and large limbs were downed, and power outages were common. Another pocket of lighter ice accumulations, around a quarter of an inch, extended from the Grand Traverse Bay region, east to near Gaylord.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before the first event at Apr 11, 11:59 AM EST, 3 hours 1 minute earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1259 PM EDT THU APR 11 2013
.SYNOPSIS...
ISSUED AT 1013 AM EDT THU APR 11 2013
UPPER LEVEL LOW PRESSURE OVER THE CENTRAL PLAINS WILL LIFT NORTH
INTO THE WESTERN GREAT LAKES TONIGHT. IN ADVANCE OF THIS STORM...
FAIRLY QUIET WEATHER IS EXPECTED FOR MUCH OF TODAY...THOUGH
SKIES WILL BE CLOUDY AND TEMPERATURES STILL ON THE CHILLY SIDE. A
WINTRY MIX OF RAIN...SLEET...SNOW...AND FREEZING RAIN IS THEN
EXPECTED TO RAPIDLY DEVELOP LATER THIS EVENING AND CONTINUE INTO
FRIDAY...GRADUALLY CHANGING TO ALL SNOW AS COLDER AIR ARRIVES. THAT
STORM WILL DWINDLE BY SATURDAY...AS HIGH PRESSURE BRIEFLY ARRIVES
FOR THE FIRST HALF OF SUNDAY. THE BREAK IN THE WEATHER WILL BE SHORT
LIVED...AS OUR NEXT RAIN CHANCE ARRIVES LATER SUNDAY INTO
MONDAY...AS LOW PRESSURE AGAIN TRACKS THROUGH THE AREA.
&&
.UPDATE...
ISSUED AT 1014 AM EDT THU APR 11 2013
NOT A WHOLE LOT GOING ON AT THE MOMENT WITH DRY LOW LEVEL SEEMINGLY
TEMPORARILY IN CONTROL. APX AND SURROUNDING RADARS SHOW SOME
LIGHT RETURNS TO THE SOUTH...WHICH WILL LIKELY MAKE SOME PROGRESS
INTO THE SOUTHERN FORECAST AREA THIS AFTERNOON...IN THE FORM OF
LIGHT RAIN AND SLEET. OVERALL LITTLE CHANGE TO THE FORECAST...BUT
BIG HEADLINE DECISIONS LOOM FOR TONIGHT. WILL DISSECT 12Z MODEL
GUIDANCE AS IT COMES ARRIVES IN ORDER TO RAISE THE APPROPRIATE
HEADLINES.
UPDATE ISSUED AT 640 AM EDT THU APR 11 2013
CURRENT BATCH OF LIGHT PRECIPITATION RUNNING ACROSS GLADWIN/ARENAC
AND IOSCO COUNTIES WILL EXIT BY 13Z. LOCAL TEMPS WERE DOWN AROUND
THE FREEZING MARK...SO SPOTTY LIGHT FREEZING RAIN WILL OCCUR.
THUS...A FEW SLICK SPOTS ARE POSSIBLE...BUT QPF ONLY A HUNDREDTH
OR SO. IMPACTS ARE MINIMAL. STILL LOOKING LIKE A QUIET MORNING AND
EVEN INTO EARLY AFTERNOON WITH SUBSIDENCE BEHIND THE CONVECTIVE
BAND OF PRECIP PUSHING TOWARD THE EASTERN STATES. QUESTIONS STILL
ABOUND AS TO WHEN PRECIPITATION CAN REGENERATE AHEAD OF SLOWLY
NORTHWARD PROGRESSING UPPER TROUGH/CLOSED CIRCULATION FROM
NEBRASKA. CURRENT FEELING IS STILL FOR LESS QPF OVERALL...NOT JUST
TODAY...BUT TONIGHT AS WELL.
&&
.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 455 AM EDT THU APR 11 2013
CURRENTLY...MID LEVEL RIDGING IS DIRECTLY OVERHEAD...SQUASHED
BETWEEN UPPER TROUGHING ACROSS QUEBEC AND ONTARIO...AND CLOSED
SYSTEM OVER NEBRASKA. OCCLUDING SFC LOW PRESSURE WAS SITUATED IN
WESTERN ILLINOIS...WITH A COLD FRONT DRAPING SOUTHWARD DOWN ALONG
THE MISSISSIPPI VALLEY. THE SFC WARM/STATIONARY FRONT EXTENDED
EASTWARD ACROSS IL/INDY AND OHIO. FURTHER NORTH ACROSS ONTARIO WAS
HIGH PRESSURE TRYING TO DROP SOUTH. NRN MICHIGAN WAS STUCK BETWEEN
THESE TWO FEATURES...WITHIN A TIGHTENING PRESSURE GRADIENT WITH
EASTERLY WINDS ALREADY KICKING UP. DRY AIR CONTINUED TO ADVECT IN
THROUGH THE LOW LEVELS FROM THE NORTH...WHILE THE BETTER LOW LEVEL
WARM/MOIST ADVECTION WAS OCCURRING WELL SOUTH OF US ACROSS SRN
LOWER MICHIGAN...NEARER THE ELEVATED H8 FRONTAL ZONE. THE DRY AIR
ENTRAINMENT...AND THE QUEBEC/ONTARIO UPPER TROUGH HAS HELD THE
NORTHWARD ADVANCEMENT OF PRECIP IN CHECK...WHICH WAS ONLY SCRAPING
THE SRN-MOST COUNTIES WITH SOME LIGHT RAIN/POSSIBLE LIGHT FREEZING
RAIN. FINALLY...LATEST SATELLITE IMAGERY SHOWING THAT CONVECTION
ALONG THE OCCLUDING LOW/ASSOCIATED COLD FRONT IS SHOWING QUITE THE
SUBSIDENCE BEHIND IT...AND THIS WAS WORKING QUICKLY BEHIND THE
PRECIPITATION SHIELD TO OUR SOUTH.
TODAY...PRETTY QUIET LOOKING. AFOREMENTIONED PRECIPITATION ALONG
THE M-55 CORRIDOR WILL ERODE FROM THE WEST/EXIT BY 13Z OR SO. THIS
WILL BRING LITTLE FANFARE AS FAR AS ANYTHING IMPACTFUL TO AREAS
NEAR THE SAGINAW BAY. AS A RESULT...THE WINTER WEATHER ADVISORY
WAS CANCELLED. THE SUBSIDENCE THEN SETTLES INTO THE AREA...AND WE
ARE IN STORE FOR A RELATIVELY QUIET TIMEFRAME OF WEATHER...WITH NO
PRECIPITATION EXPECTED AT LEAST THROUGH THE MORNING. A LACK OF
FORCING IS SEEN DURING THIS TIME...BUT THE UPPER TROUGH ACROSS
NEBRASKA WILL BE ABLE TO START A SLOW DRIFT NORTHWARD WITH THE
EXIT OF THE TROUGHING ACROSS QUEBEC/ONTARIO. SOME UNCERTAINTY IN
THE EXTENT OF CHANCES FOR PRECIPITATION FOR THE AFTERNOON TOO.
SHORTWAVE ENERGY CONTINUES TO EJECT ALONG THE COLD FRONTAL ZONE
WORKING INTO THE EASTERN STATES THROUGH THE DAY...LIKELY
CONTINUING TO FIRE OFF CONVECTION...AND POTENTIALLY CHOKING OFF
MOISTURE TRANSPORT INTO OUR AREA...ALONG AND NORTH OF WEST-EAST
ORIENTED TROWEL SIGNATURE...WHICH WILL EXTEND BACK INTO RENEWED
SFC LOW DEVELOPMENT IN EASTERN IOWA. HAVE LOWERED CHANCES FOR
PRECIP/AT LEAST DELAYED THEM UNTIL LATE THIS AFTERNOON.
THERMODYNAMIC PROFILES SUGGESTING THAT WHAT CAN FIRE OFF WILL
CONTINUE TO RESULT IN MORE OF A RAIN/FREEZING RAIN AND SLEET TYPE
WITH THE BEST SHOT AT FREEZING RAINS CONFINED TO LOCALES IN THE
INTERIOR HIGHER TERRAIN OF NRN LOWER. EASTERN UPPER LOOKS TO BE
PRECIP-FREE ALL DAY.
TONIGHT...IT'S REALLY NOT UNTIL TONIGHT WHEN THE UPPER TROUGH CAN
ADVANCE CLOSER TO OUR NECK OF THE WOODS THAT PRECIPITATION CHANCES
INCREASE. STILL CONCERNED ABOUT THE HOW MUCH THE PRECIPITATION CAN
FILL IN ALONG AND NORTH OF THE TROWEL...BUT STRONGER SHORTWAVE
ENERGY WRAPPING IN AROUND THE FORWARD FLANK OF THE CLOSED UPPER
LOW...WILL BRING A SWATH OF UPPER DIVERGENCE AND OVERALL STRONGER
-DIVQ. THE STRONG DYNAMICS AND NEARING SFC LOW/CONVERGENCE IS
STILL ENOUGH TO KEEP CATEGORICAL PRECIP CHANCES IN THE FORECAST.
DID LOWER OVERALL QPF HOWEVER...BUT WE ARE STILL GOING TO BE FACED
WITH TYPE CONCERNS AND POTENTIAL IMPACTS REQUIRING HEADLINE
DECISIONS LATER TODAY. THE RAIN/SLEET THERMAL PROFILES WILL BECOME
MORE AND MORE FREEZING RAIN-LOOKING ACROSS NRN LOWER (WITH
DEEPENING WARM NOSE ALOFT) AS SFC TEMPS FALL TO AT OR BELOW
FREEZING THIS EVENING WHILE PRECIP CHANCES ARE INCREASING. STRONG
LOW LEVEL WIND FIELDS AND CLOUDS WILL CREATE AN AMBIGUOUS PLAN FOR
TIMING OF BEST PRECIP/FREEZING RAIN COMBO. THUS...NO HEADLINES
HAVE BEEN ISSUED JUST YET...AS THIS PARTICULAR PART OF THE
FORECAST WILL HAVE TO BE HANDLED IN A MORE SHORT-FUSED FASHION.
MEANWHILE...TO THE NORTH...IN EASTERN UPPER...THERMAL PROFILES
SUGGEST AN ALL SNOW...AND EASIER TYPE FORECAST. THIS CONFIDENCE IS
STRENGTHENED BY OVERALL DEEP AIR MASS COOLING THROUGH THE
NIGHT...WHERE PRECIPITATION BY DAYBREAK FRIDAY WILL BE MOSTLY ALL
SNOW. THE EXCEPTION HERE...AND NOT TO MAKE THINGS MORE DIFFICULT
TO AN ALREADY DIFFICULT FORECAST...IS FOR MORE OF A
DRIZZLE/FREEZING DRIZZLE SETUP IN NRN LOWER LATE TONIGHT UNDER
DRY SLOTTING ALOFT. WHEW. CAN STILL SEE SIGNIFICANT ACCUMULATIONS
ACROSS EASTERN UPPER (5-6 INCHES)...WHERE THE STRONGEST FORCING
WILL RESIDE...AND WHERE THE DEEP MOISTURE WILL TRY AND CAMP OUT
FOR THE NIGHT.
QUICK POINT ON THE FLOOD WATCH...LACK OF RAINFALL OVERNIGHT AND
LOWER THAN EXPECTED QPF TONIGHT WILL NOT RESULT IN THE
CANCELLATION OF THE FLOOD WATCH. MANY RIVER ARE ALREADY RUNNING
HIGH...AND ANY ADDITIONAL RAINFALL WILL CONTINUE TO BRING A THREAT
FOR RIVER AND LOWLAND FLOODING.
.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 455 AM EDT THU APR 11 2013
A QUITE ACTIVE WEATHER PATTERN LOOKS TO STICK AROUND AS WE HEAD WELL
INTO NEXT WEEK...WITH PLENTY OF FORECAST ISSUES...NAMELY WINTRY
PRECIP TYPES AND AMOUNTS FRIDAY INTO FRIDAY NIGHT...FOLLOWED BY
SEVERAL MORE CHANCES FOR PRECIP LATE IN THE WEEKEND AND BEYOND. JUST
FOR FUN...TEMPS POSE A REAL CHALLENGE AS WELL...ESPECIALLY FROM
MONDAY ONWARD...WITH SOME RAMIFICATIONS TOWARD THE POSSIBILITY OF
MORE PESKY WINTRY WEATHER. A SLIGHT RE-ALIGNMENT OF THE UPPER
PATTERN IS EXPECTED THROUGH THE EXTENDED FORECAST...AS OUR INITIAL
CLOSED LOW OVER THE CENTRAL PLAINS THIS MORNING MEANDERS THROUGH THE
GREAT LAKES INTO SATURDAY...BEFORE GETTING SHUNTED EAST BY
REDEVELOPING UPPER TROUGHING TAKING SHAPE OVER THE WESTERN CONUS
INTO NEXT WEEK. THIS SETUP WILL ONCE AGAIN INDUCE A RATHER TIGHT
THERMAL GRADIENT SOMEWHERE ACROSS THE GREAT LAKES REGION...NOT
TERRIBLY DISSIMILAR FROM WHAT HAS BEEN OCCURRING THE PAST FEW
DAYS...WHILE ALSO INTRODUCING ADDITIONAL PRECIPITATION CHANCES
THROUGH MID TO LATE WEEK AS THE WESTERN TROUGH DISLODGES EASTWARD
TOWARD OUR NECK OF THE WOODS.
IN THE MEANTIME...PLENTY TO DEAL WITH FRIDAY INTO FRIDAY NIGHT...
THOUGH THE OVERALL GIST IS FOR OUR WINTRY PERIOD OF WEATHER TO BE
GRADUALLY WINDING DOWN. ELONGATED TROWAL AXIS AND SUBSEQUENT WARM
ADVECTION ASCENT IS PROGGED BY JUST ABOUT ALL AVAILABLE SHORT TERM
GUIDANCE TO HANG UP ACROSS THE EASTERN U.P. THROUGH MIDDAY
FRIDAY...ALL WHILE A PRONOUNCED DRY SLOT WRAPS NORTHWARD INTO THE
PRIMARY CIRCULATION ACROSS MUCH OF NORTHERN LOWER FRIDAY MORNING.
THERMAL STRUCTURE AND DEEP EASTERLY FLOW TAPPING PLENTIFUL COOL/DRY
AIR FROM EASTERN CANADA SHOULD KEEP PRECIP TYPE JUST PLAIN SNOW
ACROSS THE U.P...WITH PERHAPS ANOTHER 1 TO MAYBE 2 INCHES TO FALL
BEFORE THE SNOW WINDS DOWN INTO EARLY EVENING. SOUTH OF THE STRAITS
IS A MUCH DIFFERENT STORY...WITH MAYBE MORE OF A DRIZZLE/FREEZING
DRIZZLE SETUP INITIALLY...BUT SWITCHING BACK TO SOME LIGHT SNOW AS
DEEPER MOISTURE WRAPS BACK INTO THE AREA THROUGH THE DAY AND A FINAL
VORT CROSSES THE AREA. DON'T EXPECT MUCH IN THE WAY OF ANY
ACCUMULATION AS BOUNDARY LAYER TEMPS SHOULD BE PUSHING THE MID OR
UPPER 30S AND PRECIP WILL BE LIGHT GIVEN LACK OF ANY SIGNIFICANT
FORCING MECHANISM.
FRIDAY NIGHT INTO SATURDAY LOOKS TO FEATURE SOME LINGERING SNOW
SHOWERS AS THE UPPER LOW SLOWLY CREEPS NORTH OF THE REGION...WHILE A
RESIDUAL WEAKISH DEFORMATION AND DEEPER MOISTURE AXIS WRAPS BACK
THROUGH ALL OF THE CWA. COULD EVEN BE LOOKING AT A WEAK LAKE
RESPONSE AS H8 TEMPS BOTTOM OUT AROUND -11C...PERHAPS ALSO AUGMENTED
BY HINTS OF LAKE AGGREGATE TROUGHING/STRONGER CONVERGENCE (WHAT
MONTH IS THIS AGAIN??) BEING KICKED THROUGH THE AREA SOMETIME LATER
FRIDAY NIGHT. CAN FORESEE SOME SNEAKY ACCUMULATIONS IS THIS ALL PANS
OUT AS IT'S SHOWN ON PAPER...BUT CONFIDENCE IS FAR FROM BEING HIGH
AT THIS POINT.
IT LOOKS LIKE THINGS SHOULD FINALLY QUIET DOWN SATURDAY NIGHT
THROUGH THE FIRST HALF OF SUNDAY AS TRANSIENT LOW/MID LEVEL
SHORTWAVE RIDGING ARRIVES WITH A QUICK SHOT OF DEEPER LAYER DRYING.
ALL EYES WILL THEN FOCUS ON OUR NEXT UPPER WAVE PROGGED TO LIFT
THROUGH THE UPPER MIDWEST SUNDAY NIGHT...BUT WITH STILL A FEW
QUESTIONS REGARDING ITS EXACT PLACEMENT AND TIMING. PER CURRENT
EXPECTATIONS...AN ELEVATED WARM FRONT WILL BLAST NORTH THROUGH THE
AREA SUNDAY EVENING OR NIGHT...FOLLOWED BY THE PASSAGE OF A SURFACE
WARM FRONT UP TO AT LEAST THE STRAITS MONDAY MORNING...BEFORE COLDER
AIR AGAIN WRAPS BACK INTO THE PICTURE FOR MONDAY AFTERNOON...JUST IN
TIME TO PUT THE KIBOSH ON WHAT COULD BE A DECENTLY WARM DAY IF
THINGS SLOW DOWN. PRECIP TYPE LOOKS TO BE JUST ABOUT ALL RAIN AS A
STRONG WARM NOSE PUSHES IN ALOFT...BUT COULD BE A LITTLE SLEET ON
THE LEADING EDGE GIVEN DRIER/COOLER AIR IN PLACE INITIALLY. THERE
COULD EVEN BE A THUNDER THREAT THROWN IN THERE BASED ON THE
SETUP...BUT AGAIN THE TIMING OF THIS SYSTEM REMAINS RATHER LOW
CONFIDENCE.
THEREAFTER...THERE IS PLENTY OF DISAGREEMENT REGARDING THE PLACEMENT
OF THE TIGHTER BAROCLINIC ZONE INTO MIDWEEK...WITH THE ECMWF NOTABLY
FARTHER NORTH AND WEST WITH THE WARM AIR PUSH...WHILE THE GFS SHUNTS
THE ELEVATED BOUNDARY FARTHER SOUTH RATHER QUICKLY. THIS WILL MAKE A
HUGE DIFFERENCE WITH REGARD TO CHANCES FOR PRECIP...AS THE ECMWF
SOLUTION WOULD SUGGEST NUMEROUS ADDITIONAL PRECIP CHANCES EACH DAY
WHILE THE GFS WOULD HOLD MUCH OF THE ACTION OFF UNTIL MIDWEEK. GUT
FEELING IS THE ECMWF MAY BE ONTO SOMETHING HERE AS THE SOUTHEAST
RIDGE HAS RECENTLY BEEN QUITE DOMINANT. IN EITHER CASE...I'M STILL
NOT SURE WE ARE IN FOR ANY MAJOR WARMTH THROUGH THE WEEK...AS EVEN
WITH THE ECMWF SOLUTION...ROUNDS OF PRECIP...CLOUDS...AND PLACEMENT
OF NORTHERN MICHIGAN WELL NORTH OF THE ACTUAL SURFACE FRONT (WITH
NORTHEAST WINDS FUNNELING INTO THE AREA) WOULD SUGGEST TEMPS WILL
STRUGGLE SIGNIFICANTLY. IN ADDITION...THIS PATTERN DOES HAVE
POTENTIAL TO BE A SNEAKY WINTER WEATHER MAKER SHOULD THE MORE
SOUTHERN SOLUTIONS WIN OUT...AS THERE REMAINS PLENTY OF COLD AIR NOT
FAR AWAY...AND A TIGHT THERMAL GRADIENT NEARBY TO PERHAPS SPIN UP A
STRONGER STORM OR TWO. ALL IN ALL...NO REST FOR THE WEARY FOR AT
LEAST THE NEXT 10 DAYS.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1258 PM EDT THU APR 11 2013
MAIN CONCERN FOR THIS TIME PERIOD IS PRECIP TYPE. MBL WILL SEE ALL
RAIN UNTIL IT FINALLY TURNS OVER TO -SNDZ IN THE EARLY MORNING
HOURS. THERE ARE HINTS OF FREEZING RAIN FOR TVC...ALTHOUGH MODELS
ARE SHOWING TEMPERATURES A FEW DEGREES ABOVE ZERO FOR TVC. THERE MAY
BE A BRIEF PERIOD OR PERIODS OF FREEZING RAIN...BUT MAJORITY OF
PRECIP SHOULD REMAIN RAIN. PLN AND APN WILL SEE SNOW AND SLEET AT
THE BEGINNING OF THE TAF PERIOD TURN TO ALL SNOW AS COLDER AIR TAKES
OVER IN THE MID-LEVELS. AS THE STORM SYSTEM OVER THE WESTERN GREAT
LAKES CONTINUES TO LIFT NORTHWARD...ALL LOCATIONS WILL GO TO MVFR
CEILINGS AFTER 00Z...DROPPING BELOW 030FT...AND THEN DROP TO IFR A
FEW HOURS LATER AS CEILINGS CONTINUE TO DROP TO BELOW 010FT. MBL IS
THE ONLY TAF LOCATION FORECAST TO SEE LIFR CEILINGS LATE IN THE TAF
PERIOD.
&&
.MARINE...
ISSUED AT 455 AM EDT THU APR 11 2013
LOW PRESSURE WILL GRADUALLY LIFT NORTHWARD AND THROUGH THE SRN AND
EASTERN GREAT LAKES THROUGH FRIDAY. THE PRESSURE GRADIENT WILL
TIGHTEN UP THROUGH THE DAY...RESULTING IN THE STRENGTHENING OF THE
EASTERLY WINDS TO GALE FORCE IN THE NEARSHORES SURROUNDING LAKES
HURON AND MICHIGAN. THESE WINDS WILL LIGHTEN UP BY FRIDAY
MORNING...WHILE ALSO BACKING AROUND OUT OF THE WEST OVER THE
WEEKEND AS THE LOW PRESSURE DEPARTS.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...FLOOD WATCH THROUGH FRIDAY MORNING FOR MIZ025>036-041-042.
WINTER STORM WATCH FROM 8 PM EDT THIS EVENING THROUGH FRIDAY
EVENING FOR MIZ008-015.
LH...GALE WARNING UNTIL 8 AM EDT FRIDAY FOR LHZ345>349.
LM...GALE WARNING UNTIL 8 AM EDT FRIDAY FOR LMZ341-342.
GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR LMZ323-344>346.
LS...SMALL CRAFT ADVISORY UNTIL 8 AM EDT FRIDAY FOR LSZ321-322.
&&
UPDATE...AS
SYNOPSIS...DL
SHORT TERM...SD
LONG TERM...DL
AVIATION...TL
MARINE...SDHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 808 AM EDT THU APR 11 2013 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 121145- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 808 AM EDT THU APR 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. A MIX OF SNOW...SLEET AND FREEZING RAIN IS EXPECTED TO DEVELOP LATER TODAY AND TONIGHT IN NORTHERN LOWER MICHIGAN...WITH ACCUMULATING SNOW IN EASTERN UPPER TONIGHT. SIGNIFICANT ACCUMULATIONS ARE POSSIBLE IN EASTERN UPPER...WITH POTENTIALLY SIGNIFICANT ACCUMULATIONS OF SNOW AND ICE IN NORTHERN LOWER. SEE THE LATEST WINTER STORM WATCH AND FORECASTS FOR FURTHER DETAILS. GALES WILL DEVELOP TODAY...AND THEN CONTINUE TONIGHT OVER MANY OF THE NEARSHORE WATERS SURROUNDING LAKES HURON AND MICHIGAN. ADDITIONAL RAINFALL LATER TODAY AND TONIGHT WILL CONTINUE TO BRING A THREAT FOR RIVER AND LOWLAND FLOODING THROUGH FRIDAY. SEE ONGOING FLOOD WATCHES AND WARNINGS FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ADDITIONAL LIGHT ACCUMULATIONS OF SNOW ARE EXPECTED FRIDAY ACROSS MAINLY EASTERN UPPER MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND/OR ICE AMOUNTS TO THE NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF THREE WAYS: BY PHONE: 1-800-647-8676 (REPORTS ONLY PLEASE...NO FORECASTS) BY FACEBOOK: FACEBOOK.COM/US.NATIONALWEATHERSERVICE.GAYLORD.GOV BY TWITTER: TWITTER.COM/NWSGAYLORD && FOR MORE INFORMATION VISIT HTTP://WEATHER.GOV/GAYLORD. AJS
The national radar mosaic for the moment the first event began.
6 ice storm, 5 winter storm, 3 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2013Every state in 2013This day in weather historyWarnings in Michigan, April 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 450060, 450061, 450062, 450057, 450058, 450059, 450052, 450055, 450056, 450053, 450054, 450051, 450049, 450050.